MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR P50 W/ HAND CONTROLS; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR P50 W/ HAND CONTROLS; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 228504
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).To date, the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the sales rep that one vapr premiere50 electrode w/hand controls was damaged upon receipt.The devices were not used.No procedure, or patient involvement.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary
=
> according to the information provided, it was reported that one vapr premiere50 electrode w/hand controls, 3.0mm, 50° suction w/integrated handpiece was received damaged.The devices were not used.The device was not received with its original package.The electrode appeared to be unused.Also, no visual damaged found in the shaft, cord and suction tube.Visual inspections revealed that the metal tip was discolored.Therefore, the device was sent to supplier for further evaluation.The pre-investigation appeared to be a sing of discoloration in the tip; this result was reviewed, and supplier investigation has concluded no damage was noted, and the device was found to function as expected and meet the manufacturers specification.This complaint cannot be confirmed.Supplier evaluation result for vapr p50 w/ hand controls: the device has not been returned in its original packaging.The active tip of the electrode does not show any signs of activation.No residue visible in suction tube.Cable remained taped together.Finally, the electrode shaft, handle, cable and plug does not show any signs of damage or use.Supplier summary: the customers claim of the device being received damaged could not be substantiated.No visual damage was noted with the device and all testing was successfully passed.It should be noted that mitek recorded during their investigation that the active tip was discolored, and the customer claimed other items/products in the shipment were also damaged.From our investigation we were unable to find any fault with device.No damage was noted, and the device was found to function as expected and meet the manufacturers specification.Due to the limited information provided by the end user, no visible damage to the device and the fact the device passed both electrical and functional testing no further investigation is possible.A dhr review could not be performed as no lot number has been advised.No correction action has been implemented as the product meets the specified requirements.At this point in time, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d10, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VAPR P50 W/ HAND CONTROLS
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10717517
Report Number1221934-2020-03157
Device Sequence Number11596660
Product Code GEI
UDI-Device Identifier10886705020942
UDI-Public10886705020942
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K122425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number228504
Device Catalogue Number228504
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2020
Supplement Date Received by Manufacturer11/16/2020
12/20/2020
Initial Report FDA Received Date10/22/2020
Supplement Report FDA Received Date11/17/2020
12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1